MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G35550
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure via femoral access, half of the dilator included in a micropuncture transitionless stiffened cannula access set separated in the patient upon removal of the device.The access site was normal, and resistance was not reported during insertion or removal of the device.No ancillary devices were used with the set.Kinking was not noted.Access was lost when the dilator separated.The patient was transported to another facility and a cut-down surgical procedure was performed to retrieve the separated portion of the dilator.The surgeon reported that upon cut-down, it was discovered that the complaint device had "knicked" a metal clip from another manufacturer's previously placed closure device, causing the separation.The surgeon reported that the separation was not a defect of the complaint device.The patient is reportedly stable.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unspecified procedure via femoral access, half of the dilator included in a micropuncture transitionless stiffened cannula access set separated in the patient upon removal of the device.The access site was normal, and resistance was not reported during insertion or removal of the device.No ancillary devices were used with the set.Kinking was not noted.Access was lost when the dilator separated.The patient was transported to another facility and a cut-down surgical procedure was performed to retrieve the separated portion of the dilator.The surgeon reported that upon cut-down, it was discovered that the complaint device had "knicked" a metal clip from another manufacturer's previously placed closure device, causing the separation.The surgeon reported that the separation was not a defect of the complaint device.The patient is reportedly stable.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, manufacturing instructions, quality control data, and specifications.One used device was received.Inspection found the outer catheter has been separated.Only 4.5cm of material remained on the fitting.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.A capa was previously opened in response to a high number of complaints associated with this failure mode.The capa was closed at the root cause phase.Risk benefit analyses were performed for rpns in scope of the capa.The rbas concluded that the benefits of using the device outweigh the risks.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Although a definitive cause could not establish, a possible cause can be attributed to the procedure as the physician reported that "upon cut down it was determined that the micropuncture dilator knicked a metal clip from a previously placed star closure device and the broken dilator was thus the effect of this and not related to the cook product".Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10762002
Report Number1820334-2020-01984
Device Sequence Number14286358
Product Code DYB
UDI-Device Identifier00827002355507
UDI-Public(01)00827002355507(17)230927(10)13454865
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2023
Device Model NumberG35550
Device Catalogue NumberMPIS-402-10.0-SC-NT-U-SST
Device Lot Number13454865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STAR CLOSURE DEVICE; STAR CLOSURE DEVICE
Outcome Attributed to Adverse Event Required Intervention;